MAUDE Adverse Event Report: AESCULAP AG AS COLUMBUS CR/PS TIB.PLAT.CEMENTED T2; KNEE ENDOPROSTHESES

AESCULAP AG AS COLUMBUS CR/PS TIB.PLAT.CEMENTED T2; KNEE ENDOPROSTHESES
Model Number NN073Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results become available, a supplement will be provided.
 
Event or Problem Description
It was reported that there was an issue with the product columbus tibial plateau.The original surgery was in (b)(6) 2017.The patient had complained of "popping" and knee pain.The surgeon recommended a revision and during the procedure, noted that the primary tibia was loose and there was no cement adherent to the implant.The implant was replaced with stemmed and augmented tibia in (b)(6) 2020.The patient outcome was good postoperatively at 1 week.The adverse event is filed under reference (b)(4).Concomitant products: palacos r cement, columbus gliding surface nn423, lot 52034639, columbus narrow femur nn899z, lot 52275242, tibial obturator nn261a, lot 52294345, patella 3 pegs nx042, lot 52294458.
 
Additional Manufacturer Narrative
Associated medwatches: (this report), 2916714-2020-00730, 2916714-2020-00731, 2916714-2020-00732, 2916714-2020-00733.Investigation results: visual investigation: the surface intended for the bone cement shows no conspicuous damage or abnormality.There are only smallest bone cement residues on the tibial component in the actual situation.There are no damages or other abnormalities regarding the surface of the implant.The visible discoloration of the tibial component surface is a result of oxidation and does not affect the material properties in any way.The provided x-ray figures give no definitive hints for the root cause of the implant loosening.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
No updates.
 
Additional Manufacturer Narrative
Additional information - linked mdrs/components: 2916714-2020-00720 (this report), 2916714-2020-00730, 2916714-2020-00731, 2916714-2020-00732, 2916714-2020-00733.
 
Event or Problem Description
No updates.

Brand Name
AS COLUMBUS CR/PS TIB.PLAT.CEMENTED T2
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11078200
Report Number2916714-2020-00720
Device Sequence Number19723020
Product Code JWH
UDI-Device Identifier04046963119034
UDI-Public4046963119034
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2021
Report Date (Section F) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNN073Z
Device Catalogue NumberNN073Z
Device Lot Number52295933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/08/2020
Device Age4 YR
Event Location Hospital
Date Report to Manufacturer12/08/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/05/2021
03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Date Report Sent to FDA12/28/2020